KNEEtalk

The WAITING ROOM => GENERAL KNEE QUESTIONS and comments (good for new threads) => Topic started by: bishop on June 18, 2009, 03:52:00 PM

Title: Dislocated patella. Physiotherapy - Oxycodone ok?
Post by: bishop on June 18, 2009, 03:52:00 PM
I dislocated my kneecap last month, and had some complications.  Ended up in the hospital with a pulmonary embolism.  Because of this I was prescribed an ample supply of Percocet (paracetamol + oxycodone) for my pain.  Previously, I was prescribed Tylenol 3 (paracetamol + codeine) for the pain from the dislocation.  So now I have both.

Now that the emboli have cleared up, I'm starting rehab for my knee. This is extraordinarily painful though, because of how long I was immobile for. Most of the physio I can handle, but when my therapist starts into the range-of-motion manipulations I scream and feel like ripping my hair out from the pain. I am quite confident in my therapists and I strongly feel like they know what they're doing, so I don't think they're doing anything wrong to cause the pain. One of the therapists working on me actually travels with the Canadian track+field team for the Olympics and other competitions.

I take a Percocet, or a Tylenol 3 after my physio, when needed, but by the time I get home, most of the pain is gone anyways. Would it help with the pain if I took a couple Percocet before my physio? Any complications that may arise from taking this medication and then engaging in semi-aggressive physiotherapy?

Thanks for the help. :)
Title: Re: Dislocated patella. Physiotherapy - Oxycodone ok?
Post by: TwoBadKneesUSA on June 18, 2009, 04:46:28 PM
I always tried to time my PT appointments around a dose time.  Taking it before can help a great deal.  You have found some relief taking the meds after, so try one or two before and see if that makes it better.  ROM exercizes can be quite painful.  Just don't take a tylenol 3 and a percocet too, they both have paracetamol (acetomeophin) in them and too much of that is not good for you.  Good luck and hope things get easier for you.